Alert archive / Georgia / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 109, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Apr 10, 2009, 8:00 AM EDT for 6 counties in Georgia. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 10, 2009, 8:00 AM EDT (12:00 UTC)
- Expired
- Apr 10, 2009, 8:34 AM EDT
- In force
- 34 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Bartow County, GA, Catoosa County, GA, Floyd County, GA, Gordon County, GA, Murray County, GA, Whitfield County, GA
The radar
The Northeast Alabama radar (KHTX), 108 km from the middle of the area, began a volume at 12:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 10, 8:06 AM EDT | TSTM WND DMG | Rome, GA | TREE FELL ON A HOUSE IN ROME. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 0.0 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 671 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 256 m²/s²
- 0-3 km storm-relative helicity
- 292 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 101200
SVRFFC
GAC015-047-115-129-213-313-101245-
/O.NEW.KFFC.SV.W.0109.090410T1200Z-090410T1245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
800 AM EDT FRI APR 10 2009
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN BARTOW COUNTY IN NORTHWEST GEORGIA
EASTERN CATOOSA COUNTY IN NORTHWEST GEORGIA
EASTERN FLOYD COUNTY IN NORTHWEST GEORGIA
GORDON COUNTY IN NORTHWEST GEORGIA
MURRAY COUNTY IN NORTHWEST GEORGIA
WHITFIELD COUNTY IN NORTHWEST GEORGIA
* UNTIL 845 AM EDT
* AT 759 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM COHUTTA TO 8 MILES WEST OF CALHOUN TO
12 MILES SOUTHWEST OF ROME...MOVING EAST AT 40 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DALTON...PLAINVILLE...RESACA...SHANNON...CHATSWORTH...ETON...
ADAIRSVILLE...KINGSTON AND CASSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3500 8464 3464 8468 3417 8488 3411 8527
3454 8513 3463 8505 3471 8505 3472 8510
3500 8507
TIME...MOT...LOC 1200Z 253DEG 33KT 3497 8494 3454 8508
3414 8532
$$2 follow-up statements
000
WWUS52 KFFC 101221
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
821 AM EDT FRI APR 10 2009
GAC047-101231-
/O.CAN.KFFC.SV.W.0109.000000T0000Z-090410T1245Z/
CATOOSA GA-
821 AM EDT FRI APR 10 2009
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CATOOSA COUNTY IS
CANCELLED...
THE STORMS HAVE MOVED OUT OF CATOOSA COUNTY AND NO LONGER POSE A
THREAT OF PRODUCING SEVERE WEATHER.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3425 8485 3421 8513 3444 8493 3460 8493
3468 8490 3472 8490 3500 8481 3500 8464
3464 8468
TIME...MOT...LOC 1221Z 257DEG 45KT 3502 8462 3460 8477
3420 8502
$$
GAC015-115-129-213-313-101245-
/O.CON.KFFC.SV.W.0109.000000T0000Z-090410T1245Z/
BARTOW GA-FLOYD GA-GORDON GA-WHITFIELD GA-MURRAY GA-
821 AM EDT FRI APR 10 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 AM EDT
FOR MURRAY...EASTERN WHITFIELD...CENTRAL GORDON...EAST CENTRAL FLOYD
AND NORTHWESTERN BARTOW COUNTIES...
AT 816 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM TENNGA TO AUDUBON TO 9 MILES
SOUTHWEST OF KINGSTON...MOVING EAST AT 50 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FORT
MOUNTAIN STATE PARK...SONORAVILLE AND FOLSOM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3425 8485 3421 8513 3444 8493 3460 8493
3468 8490 3472 8490 3500 8481 3500 8464
3464 8468
TIME...MOT...LOC 1221Z 257DEG 45KT 3502 8462 3460 8477
3420 8502
$$000
WWUS52 KFFC 101234
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
834 AM EDT FRI APR 10 2009
GAC015-115-129-213-313-101245-
/O.CAN.KFFC.SV.W.0109.000000T0000Z-090410T1245Z/
BARTOW GA-FLOYD GA-GORDON GA-WHITFIELD GA-MURRAY GA-
834 AM EDT FRI APR 10 2009
...THE SEVERE THUNDERSTORM WARNING FOR MURRAY...EASTERN WHITFIELD...
CENTRAL GORDON...EAST CENTRAL FLOYD AND NORTHWESTERN BARTOW COUNTIES
IS CANCELLED...
THE SEVERE THUNDERSTORM HAS MOVED OUT OF MURRAY ...EASTERN WHITFIELD
...CENTRAL GORDON ...EAST CENTRAL FLOYD AND NORTHWESTERN BARTOW
COUNTIES AND SEVERE WEATHER IS NO LONGER EXPECTED.
LAT...LON 3425 8485 3421 8513 3444 8493 3460 8493
3468 8490 3472 8490 3500 8481 3500 8464
3464 8468
TIME...MOT...LOC 1235Z 257DEG 45KT 3505 8440 3463 8456
3423 8481
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 5:25 AM EDT, 2 hours 35 minutes earlier.
Area forecast discussion, Apr 10, 5:25 AM EDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 525 AM EDT FRI APR 10 2009 .SHORT TERM /TODAY THROUGH SUNDAY/... MAIN CONCERN FOR THE SHORT TERM IS OBVIOUSLY SEVERE WEATHER THREAT TODAY AND TONIGHT. CLOSED UPPER LOW OVER THE SOUTHERN PLAINS WILL PROPAGATE EAST DURING THE DAY TODAY. SYSTEM WILL DAMPEN OUT WITH TIME AND SURFACE LOW WILL GRADUALLY BEGIN TO FILL...BUT MOISTURE RETURN AHEAD OF THE APPROACHING COLD FRONT WILL ALLOW INSTABILITY TO INCREASE SIGNIFICANTLY DURING THE DAY. WARM FRONT WELL TO OUR NORTH AND WE ARE SOLIDLY IN THE WARM SECTOR. GFS/NAM/ECMWF IN GENERAL AGREEMENT ON TIMING WITH FIRST ROUND OF THUNDER MOVING THROUGH THIS MORNING AS REMNANTS OF CONVECTIVE ACTIVITY CURRENTLY IN NORTHEAST MISSISSIPPI AT AFD TIME. DRY SLOT BEHIND THIS INITIAL ACTIVITY WILL ALLOW THE REGION TO DESTABILIZE FURTHER FOR THE AFTERNOON...WHICH IS WHEN IT GETS INTERESTING. NAM SLIGHTLY SLOWER THAN GFS WITH THIS SECOND ROUND AND SREF SEEMS TO LEAN TOWARD THE NAM TIMING. ALL MODELS ARE LEANING HEAVILY TOWARD CONVECTIVE ACTIVITY CONFINED TO NORTH GEORGIA...WITH HARDLY ANY IN CENTRAL GEORGIA...BUT GIVEN THE MOISTURE RETURN AND APPROACHING FRONT AM NOT WILLING TO PULL BACK ON CONVECTION IN CENTRAL GEORGIA JUST YET. AS FAR AS SEVERE CHANCES FOR THIS AFTERNOON...CAPES BETWEEN 1200-1800 J/KG...60+KT 0-6KM SHEAR... 200-300 M2/S2 0-1KM SRH... 50+ KT LLJ...AND 500MB TEMPS DECREASING RAPIDLY THROUGH THE EVENING HOURS FROM -15C TO -20C IN NORTH GEORGIA. THIS CERTAINLY DOES NOT COVER THE ENTIRE SPECTRUM OF VALUES...BUT END RESULT IS NORTHERN HALF OF CWA IN MODERATE RISK FOR DAY1. WITH THE PROXIMITY OF THE UPPER LOW...NO SURPRISE THAT WITH THE AMOUNT OF SHEAR IN PLACE TO SUSTAIN LONG-LIVED SUPERCELLS WITH STRONG UPDRAFTS... LARGE HAIL IS THE MAIN THREAT BUT WITH THE LLJ AND LOW LEVEL SHEAR PARAMETERS DAMAGING WINDS AND ISOLATED TORNADOES ARE POSSIBLE. ALONG THOSE LINES...FORECAST HODOGRAPHS FOR TODAY ARE VERY IMPRESSIVE WITH A NICE CLOCKWISE CURVE. HAVE CONTINUED SEVERE WORDING IN THE GRIDS BUT ADDED MENTION OF LARGE HAIL AND DAMAGING WINDS TO LINE UP WITH THE MODERATE RISK AREA...THOUGH OF COURSE THE LINE IS SUBJECT TO CHANGE. WITH THE STRONG LLJ MOVING INTO THE AREA...WILL BE CONTINUING THE WIND ADVISORY FOR THE MOUNTAINS THIS AFTERNOON AND EVENING. UPPER LOW IS ABSORBED BY LONGWAVE TROUGH AND IS ONLY A SHORTWAVE IMPULSE BY THE TIME THE SYSTEM MOVES OUT ON SATURDAY. HIGH AMPLITUDE PATTERN IN PLACE ALLOWS A COOL HIGH PRESSURE TO SLIDE EAST ACROSS SOUTHERN CANADA AND RIDGE DOWN THE EASTERN SLOPES OF THE APPALACHIANS ON SUNDAY. CURRENT ADVERTISED HIGH TEMPS MAY BE TOO WARM AS CLASSICAL CAD SETS UP. THIS WILL BE A FACTOR ON MONDAY AS MEANWHILE ANOTHER SYSTEM GEARS UP OVER THE SOUTHERN PLAINS. .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... ECMWF (00Z RUN) IS SLOWER THAN THE GFS WITH THIS NEXT SYSTEM... WHICH IS PROBABLY A MORE REASONABLE SOLUTION GIVEN THE AMPLITUDE OF THE RIDGE OVER THE EASTERN PART OF THE COUNTRY AND THE STRENGTH OF THE CAD...THOUGH THE ECMWF DOES NOT USUALLY HANDLE CAD VERY WELL. THE COLD DOME IN NORTHEAST GEORGIA WILL CERTAINLY HAVE A STABILIZING INFLUENCE...BUT THEN AGAIN THE INHERENT HELICITY ASSOCIATED WITH THE WEDGE FRONT...WHEREVER IT SETS UP...MAY PROVIDE FOR AN INTERESTING SITUATION AS THE COLD FRONT APPROACHES MONDAY MORNING. ECMWFS TIMING WOULD IMPLY INCREASED INSTABILITY WITH THE SLIGHTLY SLOWER EASTWARD PROGRESSION...BUT BOTH MODELS ARE INDICATING A LOT OF PRECIP IN THE NORTHERN GULF/FLORIDA PANHANDLE...WHICH MAY SERVE TO CUT OFF THE DOWNSTREAM PRECIPITATION (THAT IS...US). IN ANY EVENT...IT COULD BE A POTENTIAL SEVERE WEATHER PRODUCER ALONG THE WEDGE FRONT...OR SIMPLY A RAIN-MAKER WITH THE COOL OVERRUNNING PRECIPITATION. GFS MOVES US INTO A NEAR-ZONAL FLOW PATTERN BY MIDWEEK AS THE UPPER LOW SHIFTS NORTHEAST TOWARD THE GREAT LAKES...WHEREAS THE ECMWF KEEPS THE UPPER LOW FURTHER SOUTH (OHIO VALLEY) WITH A DEEPER TROUGH AND PRECIP LINGERING. SHOULD HAVE A LULL FOR A DAY OR SO BEFORE THE NEXT LOW IN THE VERY PROGRESSIVE SERIES OF SYSTEMS APPROACHES. CONFIDENCE EXTREMELY LOW THIS FAR OUT AS GFS HAS SIGNIFICANT AMOUNT OF CONVECTIVE PRECIP (WITH A LOT OF FEEDBACK) ACROSS THE DEEP SOUTH THURSDAY MORNING WHILE ECMWF IS STILL IN THE SOUTHERN PLAINS. HAVE TAKEN A COMPROMISE ON THE TIMING AND HAVE KEPT POPS TO AT MOST LOW CHANCE. && .AVIATION... RADAR SHOWS INITIAL PUNCH OF SHOWERS AND THUNDERSTORMS FASTLY APPROACHING NW GA THIS MORNING. EXPECT THIS ACTIVITY TO WEAKEN AS IT MOVES INTO THE WESTERN REACHES OF THE STATE. SHOULD SEE SOME SHOWER ACTIVITY PUSH INTO THE ATLANTA AREA BY 14Z IF NOT SOONER SO MAY START OUT WITH VCSH WITH THE 12Z ISSUANCE...BUT THE RADAR TRENDS WILL HELP DECIDE THAT. OTHERWISE...EXPECT MVFR CIGS TO DEVELOP THIS MORNING...MAINLY AROUND THE 2500 FT RANGE...AND MODELS SUGGEST THESE CIGS WILL PREVAIL TODAY. HOWEVER...AFTER THIS INITIAL CONVECTIVE SURGE THIS MORNING... AND THE AIRMASS RE-CHARGES AHEAD OF THE COLD FRONT LATER THIS AFTERNOON...THE CIG MIGHT INCREASE INTO THE LOW VFR RANGE BRIEFLY BY AFTERNOON...BUT INCLINED TO JUST HOLD ONTO MVFR FOR NOW. STILL EXPECT THE GREATER TSTM THREAT AT ATL TO BE IN THE LATE AFTERNOON-EARLY EVENING HOURS AS CURRENT TAFS SUGGEST. SHOWERS AND TSTMS REMAIN POSSIBLE THRU THE EVENING UNTIL THE FRONT PUSHES ACROSS THE ATLANTA AREA SOMETIME AROUND 06Z TONIGHT. MODELS SUGGEST LOW ST/SC BEHIND THE FRONT MIGHT HOLD CIGS DOWN IN THE MVFR OR EVEN IFR RANGE AFTER THE FROPA INTO THE MID SATURDAY MORNING HOURS. OTHERWISE... A GUSTY SW WIND IS ON TAP TODAY AHEAD OF THE APPROACHING COLD FRONT. /39 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 72 54 71 45 70 / 80 70 5 5 5 ATLANTA 71 52 68 49 71 / 90 50 0 5 5 BLAIRSVILLE 63 47 64 42 66 / 100 70 10 5 5 CARTERSVILLE 72 49 64 43 72 / 90 50 10 10 5 COLUMBUS 76 58 74 51 76 / 40 40 5 5 5 GAINESVILLE 69 52 67 46 67 / 90 60 10 10 5 MACON 77 55 75 50 76 / 40 50 5 5 5 ROME 72 50 67 46 73 / 100 50 5 5 5 PEACHTREE CITY 72 52 70 47 71 / 80 40 0 5 5 VIDALIA 77 62 77 53 76 / 20 40 5 5 5 && .FFC WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM NOON TODAY TO MIDNIGHT EDT TONIGHT FOR THE FOLLOWING ZONES: CHATTOOGA...DADE...DAWSON...FANNIN...GILMER... LUMPKIN...MURRAY...PICKENS...TOWNS...UNION...WALKER...WHITE. && TDP
Hazardous weather outlook, Apr 10, 5:00 AM EDT, 3 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 500 AM EDT FRI APR 10 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-110945- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 500 AM EDT FRI APR 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT SCATTERED SEVERE STORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. .SYNOPSIS... A STRONG SPRING STORM SYSTEM WILL MOVE ACROSS THE MID MISSISSIPPI VALLEY REGION THIS AFTERNOON AND INTO THE LOWER OHIO VALLEY REGION DURING THE EVENING HOURS. THIS SYSTEM WILL DRAG A STRONG COLD FRONT ACROSS NORTH AND CENTRAL GEORGIA DURING EVENING AND EARLY MORNING HOURS. .PRIMARY HAZARDS... THE PRIMARY HAZARDS WILL BE CLOUD TO GROUND LIGHTNING...LARGE HAIL AND DAMAGING WINDS. ISOLATED TORNADOES WILL ALSO BE POSSIBLE. .DISCUSSION... INCREASING SOUTHERLY WINDS AHEAD OF AN APPROACHING STORM SYSTEM WILL SERVE TO INCREASE MOISTURE AND INSTABILITIES OVER THE REGION THROUGH THE AFTERNOON. AS THE UPPER LEVEL SYSTEM AND ASSOCIATED COLD FRONT MOVE INTO THE TENNESSEE VALLEY THIS AFTERNOON...THE ATMOSPHERE WILL RAPIDLY DESTABILIZE. CAPES WILL INCREASE TO 1200 TO 1800 AHEAD OF THE COLD FRONT WITH LIFTED INDEX VALUES DECREASING TO AROUND -5. ALTHOUGH SCATTERED SHOWERS AND THUNDERSTORMS WILL PUSH INTO THE STATE DURING THE MORNING...THE GREATER THREAT OF STRONG STORMS WILL OCCUR BETWEEN THE EARLY AFTERNOON AND LATE EVENING HOURS. AS THE COLD FRONT APPROACHES NORTHWEST AND WEST CENTRAL GEORGIA BY MID TO LATE AFTERNOON...STRONG TO SEVERE STORMS WILL LIKELY BECOME MORE NUMEROUS...AND THEN SPREAD EASTWARD ACROSS THE REST OF NORTH AND CENTRAL GEORGIA DURING THE EVENING HOURS. ALTHOUGH THE SEVERE STORM THREAT IS ACROSS THE ENTIRE STATE...IT APPEARS THE GREATER LARGE HAIL AND ISOLATED TORNADO THREAT WILL BE GENERALLY ALONG AND NORTH OF A LA GRANGE TO MILLEDGEVILLE LINE WHERE THE MORE FAVORABLE VERTICAL WIND SHEAR AND TEMPERATURE PROFILES WILL OCCUR. THE SEVERE WEATHER THREAT WILL GREATLY DIMINISH SHORTLY AFTER MIDNIGHT WITH THE PASSAGE OF THE COLD FRONT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS MONDAY AND MONDAY NIGHT...AND AGAIN THURSDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD BE PREPARED FOR ACTIVATION...ESPECIALLY THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Apr 10, 5:58 AM EDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 558 AM EDT FRI APR 10 2009 GAZ001-002-101045- 558 AM EDT FRI APR 10 2009 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN NORTHERN DADE AND WALKER COUNTIES UNTIL 630 AM EDT... AT 457 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 7 MILES NORTHWEST OF COLE CITY TO 15 MILES SOUTHWEST OF STEPHENSVILLE...MOVING NORTHEAST AT 45 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE ACROSS DADE AND WALKER COUNTIES THROUGH 645 AM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE COLE CITY...TRENTON... STEPHENSVILLE...NEW ENGLAND...MORGANVILLE...CHATTANOOGA VALLEY... LOOKOUT MOUNTAIN...HOOKER...WILDWOOD...FAIRVIEW AND ROSSVILLE. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Apr 10, 7:17 AM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 717 AM EDT FRI APR 10 2009 GAZ001>004-011-012-019-101200- 717 AM EDT FRI APR 10 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 35 MPH WINDS IN FLOYD...CHATTOOGA...GORDON...DADE...WALKER...WHITFIELD AND CATOOSA COUNTIES UNTIL 800 AM EDT... AT 616 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM RISING FAWN TO 17 MILES WEST OF CHATTOOGAVILLE...MOVING EAST AT 45 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE ACROSS FLOYD...CHATTOOGA...GORDON...DADE...WALKER...WHITFIELD AND CATOOSA COUNTIES THROUGH 800 AM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE RISING FAWN...CLOUDLAND CANYON STATE PARK... CEDAR GROVE...MENLO...CLOUDLAND...COOPER HEIGHTS...CHATTOOGAVILLE... LYERLY...BERRYTON...SUMMERVILLE...TRION...CENTER POST...LINWOOD... BLUE SPRING AND CHICKAMAUGA. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 7:30 AM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Floyd, Polk, Walker | 45 min |
| Apr 10, 8:19 AM EDT | Severe Thunderstorm Warning | FFC | Bartow, Floyd, Paulding, Polk | 41 min |
| Apr 10, 1:03 PM EDT | Severe Thunderstorm Warning | FFC | Lumpkin, Union, White | 42 min |
| Apr 10, 1:32 PM EDT | Severe Thunderstorm Warning | FFC | Banks | 13 min |
| Apr 10, 4:19 PM EDT | Severe Thunderstorm Warning | FFC | Dade, Walker | 41 min |
| Apr 10, 4:30 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Dade, Walker | 45 min |
| Apr 10, 4:36 PM EDT | Tornado Warning | FFC | Dade, Walker | 27 min |
| Apr 10, 4:43 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Whitfield | 47 min |
| Apr 10, 4:53 PM EDT | Tornado Warning | FFC | Chattooga, Floyd, Walker | 37 min |
| Apr 10, 4:59 PM EDT | Tornado Warning | FFC | Catoosa, Walker | 22 min |
| Apr 10, 5:01 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Floyd | 44 min |
| Apr 10, 5:05 PM EDT | Tornado Warning | FFC | Gilmer, Gordon, Murray, Pickens | 25 min |
| Apr 10, 5:11 PM EDT | Severe Thunderstorm Warning | FFC | Gordon, Murray, Whitfield | 49 min |
| Apr 10, 5:13 PM EDT | Tornado Warning | FFC | Chattooga, Floyd | 62 min |
| Apr 10, 5:19 PM EDT | Tornado Warning | FFC | Gordon, Murray, Whitfield | 41 min |
| Apr 10, 5:20 PM EDT | Severe Thunderstorm Warning | FFC | Lumpkin, White | 40 min |
| Apr 10, 5:26 PM EDT | Severe Thunderstorm Warning | FFC | Fannin, Gilmer, Murray | 64 min |
| Apr 10, 5:26 PM EDT | Tornado Warning | FFC | Bartow, Gordon | 49 min |
| Apr 10, 5:29 PM EDT | Tornado Warning | FFC | Gilmer, Murray | 46 min |
| Apr 10, 5:33 PM EDT | Severe Thunderstorm Warning | FFC | Forsyth, Fulton | 28 min |
| Apr 10, 5:36 PM EDT | Severe Thunderstorm Warning | FFC | Gwinnett, Hall | 14 min |
| Apr 10, 5:36 PM EDT | Tornado Warning | FFC | Gordon | 24 min |
| Apr 10, 5:40 PM EDT | Tornado Warning | FFC | White | 23 min |
| Apr 10, 5:42 PM EDT | Tornado Warning | FFC | Gilmer, Pickens | 48 min |
| Apr 10, 5:53 PM EDT | Severe Thunderstorm Warning | FFC | Fannin, Gilmer | 37 min |
| Apr 10, 5:55 PM EDT | Severe Thunderstorm Warning | FFC | Hall | 50 min |
| Apr 10, 5:55 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee, Pickens | 35 min |
| Apr 10, 6:00 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Heard | 60 min |
| Apr 10, 6:02 PM EDT | Tornado Warning | FFC | Dawson, Gilmer, Lumpkin, Pickens | 43 min |
| Apr 10, 6:07 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Cherokee | 53 min |
| Apr 10, 6:11 PM EDT | Severe Thunderstorm Warning | FFC | Dawson, Forsyth | 49 min |
| Apr 10, 6:13 PM EDT | Tornado Warning | FFC | Banks, Hall | 47 min |
| Apr 10, 6:14 PM EDT | Tornado Warning | FFC | Cherokee, Dawson, Forsyth | 61 min |
| Apr 10, 6:17 PM EDT | Severe Thunderstorm Warning | FFC | Bartow | 28 min |
| Apr 10, 6:21 PM EDT | Severe Thunderstorm Warning | FFC | Lumpkin, Union, White | 39 min |
| Apr 10, 6:25 PM EDT | Tornado Warning | FFC | Carroll, Heard | 50 min |
| Apr 10, 6:26 PM EDT | Severe Thunderstorm Warning | FFC | Hall, Lumpkin | 34 min |
| Apr 10, 6:31 PM EDT | Tornado Warning | FFC | Hall | 44 min |
| Apr 10, 6:34 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Floyd | 41 min |
| Apr 10, 6:38 PM EDT | Severe Thunderstorm Warning | FFC | Coweta | 67 min |
| Apr 10, 6:43 PM EDT | Tornado Warning | FFC | Bartow, Cherokee | 47 min |
| Apr 10, 6:50 PM EDT | Tornado Warning | FFC | Gwinnett, Hall | 25 min |
| Apr 10, 6:52 PM EDT | Severe Thunderstorm Warning | FFC | Gwinnett, Hall | 53 min |
| Apr 10, 6:58 PM EDT | Severe Thunderstorm Warning | FFC | Forsyth, Fulton | 47 min |
| Apr 10, 7:01 PM EDT | Severe Thunderstorm Warning | FFC | Banks, Jackson | 44 min |
| Apr 10, 7:04 PM EDT | Tornado Warning | FFC | Coweta, Fayette | 43 min |
| Apr 10, 7:08 PM EDT | Severe Thunderstorm Warning | FFC | Bartow | 52 min |
| Apr 10, 7:12 PM EDT | Severe Thunderstorm Warning | FFC | Floyd, Polk | 48 min |
| Apr 10, 7:16 PM EDT | Tornado Warning | FFC | Banks, Jackson, Madison | 29 min |
| Apr 10, 7:19 PM EDT | Tornado Warning | FFC | Forsyth, Fulton, Gwinnett | 41 min |
| Apr 10, 7:20 PM EDT | Tornado Warning | FFC | Heard | 40 min |
| Apr 10, 7:26 PM EDT | Tornado Warning | FFC | Bartow, Paulding, Polk | 49 min |
| Apr 10, 7:28 PM EDT | Tornado Warning | FFC | Clayton, Fayette, Henry, Spalding | 45 min |
| Apr 10, 7:28 PM EDT | Tornado Warning | FFC | Jackson, Madison | 47 min |
| Apr 10, 7:35 PM EDT | Tornado Warning | FFC | Carroll, Haralson, Paulding | 40 min |
| Apr 10, 7:37 PM EDT | Tornado Warning | FFC | Barrow, Gwinnett, Jackson | 53 min |
| Apr 10, 7:42 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee, Cobb, Forsyth, Fulton, Gwinnett | 48 min |
| Apr 10, 7:45 PM EDT | Severe Thunderstorm Warning | FFC | Coweta | 60 min |
| Apr 10, 7:50 PM EDT | Tornado Warning | FFC | Clarke, Jackson, Madison, Oglethorpe | 40 min |
| Apr 10, 7:54 PM EDT | Tornado Warning | FFC | Forsyth, Fulton, Gwinnett | 36 min |
| Apr 10, 7:59 PM EDT | Severe Thunderstorm Warning | FFC | Cobb, Fulton | 31 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.